13 Aug 2010
Hello, the warning is major..meaning combining both of them is dangerous.
Interactions between your selected drugs
citalopram ↔ 5-hydroxytryptophan
Applies to: citalopram, 5-HTP (5-hydroxytryptophan)
GENERALLY AVOID: Concomitant use of agents with serotonergic activity such as serotonin reuptake inhibitors and tryptophan may potentiate the risk of serotonin syndrome, which is a rare but serious and potentially fatal condition thought to result from hyperstimulation of brainstem 5-HT1A and 2A receptors. Symptoms of the serotonin syndrome may include mental status changes such as irritability, altered consciousness, confusion, hallucinations, and coma; autonomic dysfunction such as tachycardia, hyperthermia, diaphoresis, shivering, blood pressure lability, and mydriasis; neuromuscular abnormalities such as hyperreflexia, myoclonus, tremor, rigidity, and ataxia; and gastrointestinal symptoms such as abdominal cramping, nausea, vomiting, and diarrhea.
MANAGEMENT: The concomitant use of serotonin reuptake inhibitors and tryptophan should be avoided.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
where i can buy following medicines in india. 1) Natrol 5-HTP 2) Griffonia Seed Extract 3) 5-HTP 4) 5-Hydroxytryptophan 5) seronex
1 answer • 8 Apr 2010
Tryptophan - Was on 300 mgs 5-HTP for about 1mo; coming off Opana's to Methadone-MY CHOICE - after 6
Trying to find out more info about L-trytophan... Had tried 5htp while I was going down from Opana's to Methadone - MY DECISION; I refused to ...
3 answers • 30 Mar 2011
I recently came off 60mg of Citalopram for depression and anxiety and moved onto Sertraline by my doc. I'm currently on 100mg of Sertraline, my ...
2 answers • 6 Jul 2012
I'm a type 2 bi-polar. I was taking Saphris for a couple of weeks, and then added 5-htp, and lithium orotate. Both are all natural, and ...
3 answers • 11 Oct 2015
I'm on day one of citropram, and have been worrying about the effects of being on a SSRI . And the stigma. And have been looking into herbal ...
0 answers • 4 Nov 2015